Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2015, 3:48 PM CDT for Polk County, Red Lake County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 7, 2015, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 87 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:55 PM CDT | HAIL 1 | 2 W Perault, MN | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS53 KFGF 072048 SVRFGF MNC119-125-072130- /O.NEW.KFGF.SV.W.0012.150607T2048Z-150607T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 348 PM CDT SUN JUN 7 2015 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RED LAKE COUNTY IN NORTHWESTERN MINNESOTA... SOUTHEASTERN POLK COUNTY IN NORTHWESTERN MINNESOTA... * UNTIL 430 PM CDT * AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUOT...OR 21 MILES SOUTHWEST OF THIEF RIVER FALLS...MOVING SOUTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... RED LAKE FALLS AROUND 350 PM CDT. PERAULT AROUND 355 PM CDT. MARCOUX AROUND 400 PM CDT. TERREBONNE AROUND 405 PM CDT. DUGDALE AROUND 410 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4779 9647 4796 9640 4767 9574 4750 9598 TIME...MOT...LOC 2048Z 313DEG 26KT 4784 9636 HAIL...1.00IN WIND...<50MPH $$ JK
1 follow-up statement
316 WWUS53 KFGF 072109 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 409 PM CDT SUN JUN 7 2015 MNC119-125-072130- /O.CON.KFGF.SV.W.0012.000000T0000Z-150607T2130Z/ RED LAKE MN-POLK MN- 409 PM CDT SUN JUN 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTH CENTRAL RED LAKE AND SOUTHEASTERN POLK COUNTIES... AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARCOUX...OR 25 MILES SOUTH OF THIEF RIVER FALLS...AND IS NEARLY STATIONARY. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... MENTOR AROUND 420 PM CDT. ERSKINE...MCINTOSH AND WINGER AROUND 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4775 9637 4786 9622 4767 9574 4750 9598 TIME...MOT...LOC 2108Z 313DEG 26KT 4775 9621 HAIL...1.00IN WIND...<50MPH $$ VOELKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 318 PM CDT SUN JUN 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 316 PM CDT SUN JUN 7 2015 AFTERNOON STORMS HAVE DEVELOPED AS CONVECTIVE TEMPS HAVE BEEN REACHED AND ARE TRACKING SSE ALONG AN AXIS OF HIGHER INSTABILITY. MESOANALYSIS INDICATES MUCAPES IN THE 2000 TO 2400 RANGE WITH AROUND 20KTS OF 0-3KM SHEAR. LARGE HAIL THE MAIN THREAT AND IF STORMS CAN ORGANIZE THEN WINDS MAY BECOME MORE PREVALENT. ACTIVITY WILL DIMINISH QUICKLY WITH SUNDOWN. CLOUDS WILL SCATTERED OUT AND THERE IS ANOTHER CHANCE FOR SOME FOG ACROSS THE AREA...PATCHY AT BEST SO WILL NOT ADD INTO THE GRIDS YET. FULL SUN AGAIN TOMORROW WITH NW FLOW ALOFT AND A BIT OF A DRIER AIRMASS IN PLACE WILL GO A BIT HIGHER FOR MAX TEMPS THAN TODAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 316 PM CDT SUN JUN 7 2015 TUESDAY TO WEDNESDAY NIGHT...FROPA EXPECTED TO MOVE ACROSS THE AREA TUESDAY MORNING WITH CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. TIMING OF THE FRONT APPEARS TO BE IN THE FIRST PART OF THE DAY AND SUBSEQUENTLY WILL LIMIT COVERAGE AND STRENGTH OF STORMS BEFORE PEAK HEATING AND MAX INSTABILITY TIME. WEDNESDAY WILL BE COOLER...POST FRONTAL AND DRIER AS PWATS WILL DROP INTO THE HALF TO 6 TENTHS OF AN INCH RANGE WITH A WEAK SFC HIGH BUILDING INTO THE AREA. WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS INITIALLY IN GOOD AGREEMENT WITH SHORT WAVE CROSSING THE CENTRAL PLAINS WHICH CLIPS THE SOUTHERN FA WITH PCPN AND WILL CONCENTRATE HIGHEST POPS THERE. AFTER THIS MODELS IN LESS AGREEMENT ALTHOUGH NEXT FEATURE LOOKS TO BE A FRONTAL PASSAGE SATURDAY. TEMPERATURES LOOK CLOSE TO AVERAGE THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1234 PM CDT SUN JUN 7 2015 VFR CIGS TO BECOME SCT-BKN AS TEMPERATURES RISE TO CONVECTIVE VALUES. SHOWERS AND TSRA TO BECOME MORE SCT AS THE AFTERNOON GOES ON. CANNOT RULE OUT SOME SMALL HAIL AND GUSTY WINDS WITH STRONGER STORMS. STORMS AND CIGS TO DIMINISH THIS EVENING WITH LOSS OF HEATING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...JK LONG TERM...VOELKER AVIATION...VOELKER
Hazardous weather outlook, Jun 7, 6:46 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT SUN JUN 7 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 646 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE BRIEF DOWNPOURS AND LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Special weather statement, Jun 7, 1:32 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 132 PM CDT SUN JUN 7 2015 MNZ001-007-NDZ016-071930- WEST POLK MN-WEST MARSHALL MN-EASTERN WALSH COUNTY ND- 132 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL... NORTHWESTERN POLK AND EAST CENTRAL WALSH COUNTIES UNTIL 230 PM CDT... AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WARSAW...OR 11 MILES EAST OF GRAFTON...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BIG WOODS AROUND 150 PM CDT. ARGYLE AROUND 205 PM CDT. ALVARADO AROUND 210 PM CDT. MARCH AROUND 215 PM CDT. WARREN AROUND 225 PM CDT. LAT...LON 4841 9733 4853 9714 4818 9651 4799 9680 TIME...MOT...LOC 1831Z 315DEG 23KT 4842 9716 VOELKER
Local storm report, Jun 7, 2:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
226 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 3 N ALVARADO 48.24N 97.00W
06/07/2015 M1.00 INCH MARSHALL MN FIRE DEPT/RESCUE
&&
JKAISERLocal storm report, Jun 7, 2:48 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
248 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL ALVARADO 48.19N 97.00W
06/07/2015 E2.00 INCH MARSHALL MN PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERLocal storm report, Jun 7, 3:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL ALVARADO 48.19N 97.00W
06/07/2015 M3.00 INCH MARSHALL MN PUBLIC
RELAYED VIA SOCAIL MEDIA
&&
JKAISERLocal storm report, Jun 7, 3:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
317 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL CROOKSTON 47.77N 96.61W
06/07/2015 M1.00 INCH POLK MN TRAINED SPOTTER
&&
JKAISERLocal storm report, Jun 7, 3:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
342 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 2 S ROSS 48.88N 95.92W
06/07/2015 M1.75 INCH ROSEAU MN TRAINED SPOTTER
&&
JKAISERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Special Weather Statement | FGF | Otter Tail | 66 min |
| Jun 6, 7:39 PM CDT | Special Weather Statement | FGF | Otter Tail | 36 min |
| Jun 6, 11:21 PM CDT | Dense Fog Advisory | FGF | Kittson, Marshall, Polk | 8 hr |
| Jun 7, 1:32 PM CDT | Special Weather Statement | FGF | Marshall | 58 min |
| Jun 7, 1:45 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 60 min |
| Jun 7, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 63 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | FGF | Marshall, Polk | 47 min |
| Jun 7, 2:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 29 min |
| Jun 7, 3:13 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 62 min |
| Jun 7, 3:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 32 min |
| Jun 7, 4:38 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 29 min |
| Jun 7, 4:39 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 36 min |
| Jun 7, 5:59 PM CDT | Special Weather Statement | FGF | Hubbard | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.